MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20556905
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Acoustic Shock (1693); Acoustic Trauma (1694); Tinnitus (2103); Dizziness (2194); Ear Pain (4812)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
On an unknown date ((b)(6) 2023 best estimate) the device "zapped" the hearing care provider(hcp) when she was doing a sound check.The device was malfunctioning, intermittent and power was low.The hearing aid was not attached but near the coupler.The hcp reported that it emitted a sound that literally felt like it pierced the eardrums and felt dizzy and about to faint.Another hcp checked her right ear and said there was a fog over tympanic membrane (tm).On (b)(6) 2023: the hcp went to an authorised medical practitioner.The medical practitioner found she had experienced acoustic trauma to both ears.It can create the sensation similar to that of an ear infection.A thickening of the interior wall near the tm was reported.The hcp symptoms the day of the appointment were fullness, pressure, and increased tinnitus in both ears.A sore feeling that resembles what an ear infection would or could present.The decided level of treatment at this time is an aggressive 7 day steroid in pill form.Hcp is going to take 3 prednisone 20mg, 3 times per day over the next 7 days in the morning with food.The medical practitioner states the hcp could potentially start to feel better in as soon as a week, or with some patients who make a full recovery it can take a month or more.If symptoms are not improved within 2- weeks of finishing the prescribed treatment, hcp must follow up with the medical practitioner.Await further follow up information.
 
Event or Problem Description
On an unknown date ((b)(6) 2023 best estimate) the device "zapped" the hearing care provider(hcp) when she was doing a sound check.The device was malfunctioning, intermittent and power was low.The hearing aid was not attached but near the coupler.The hcp reported that it emitted a sound that literally felt like it pierced the eardrums and felt dizzy and about to faint.Another hcp checked her right ear and said there was a fog over tympanic membrane (tm).On (b)(6) 2023: the hcp went to an authorised medical practitioner.The medical practitioner found she had experienced acoustic trauma to both ears.It can create the sensation similar to that of an ear infection.A thickening of the interior wall near the tm was reported.The hcp symptoms the day of the appointment were fullness, pressure, and increased tinnitus in both ears.A sore feeling that resembles what an ear infection would or could present.The decided level of treatment at this time is an aggressive 7 day steroid in pill form.Hcp is going to take 3 prednisone 20mg, 3 times per day over the next 7 days in the morning with food.The medical practitioner states the hcp could potentially start to feel better in as soon as a week, or with some patients who make a full recovery it can take a month or more.If symptoms are not improved within 2- weeks of finishing the prescribed treatment, hcp must follow up with the medical practitioner.Follow up on (b)(6) 2023: the patient says she experienced acoustic trauma to both ears the patient is still experiencing pressure and sound sensitivity.Follow up from (b)(6) 2023: the patient is still experiencing pressure and fullness in ears.The patient state she has a sensitivity to loud sounds.The patient is still in contact with ent.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).17mar2023: a dhr review has been completed.No deviation or changes from standard operating procedure were found during manufacturing of the device.G1 information has been added investigation is still in progress; a final report will be submitted upon completion 01-may-2023: the hearing care provider states the device has been sent to manufacturer.However, the device has not been received yet.Manufacturer are trying to locate the device.Corrected the health code to serious injury.Investigation is still in progress; a final report will be submitted upon completion.02-jun-2023: the hearing care provider is now in doubt if the device has actually been sent and can't locate the device.No device investigation possible.The clinical investigation concluded: the clinical evaluation for the device family does evaluate loud sounds, hearing loss, tinnitus and dizziness and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion: known risk.Risk control in place and checked.Deemed to be acceptable.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.Manufacturer's investigation is final.This is a final report.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).17mar2023: a dhr review has been completed.No deviation or changes from standard operating procedure were found during manufacturing of the device.G1 information has been added investigation is still in progress; a final report will be submitted upon completion 01-may-2023: the hearing care provider states the device has been sent to manufacturer.However, the device has not been received yet.Manufacturer are trying to locate the device.Corrected the health code to serious injury.Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).17mar2023: a dhr review has been completed.No deviation or changes from standard operating procedure were found during manufacturing of the device.G1 information has been added investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
On an unknown date ((b)(6) 2023 best estimate) the device "zapped" the hearing care provider(hcp) when she was doing a sound check.The device was malfunctioning, intermittent and power was low.The hearing aid was not attached but near the coupler.The hcp reported that it emitted a sound that literally felt like it pierced the eardrums and felt dizzy and about to faint.Another hcp checked her right ear and said there was a fog over tympanic membrane (tm).On (b)(6) 2023: the hcp went to an authorised medical practitioner.The medical practitioner found she had experienced acoustic trauma to both ears.It can create the sensation similar to that of an ear infection.A thickening of the interior wall near the tm was reported.The hcp symptoms the day of the appointment were fullness, pressure, and increased tinnitus in both ears.A sore feeling that resembles what an ear infection would or could present.The decided level of treatment at this time is an aggressive 7 day steroid in pill form.Hcp is going to take 3 prednisone 20mg, 3 times per day over the next 7 days in the morning with food.The medical practitioner states the hcp could potentially start to feel better in as soon as a week, or with some patients who make a full recovery it can take a month or more.If symptoms are not improved within 2- weeks of finishing the prescribed treatment, hcp must follow up with the medical practitioner.Follow up on 14mar2023: the patient says she experienced acoustic trauma to both ears the patient is still experiencing pressure and sound sensitivity.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
ms bryde
lauptrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16520662
Report Number3005650109-2023-00032
Device Sequence Number11358125
Product Code OSM
UDI-Device Identifier05708296086412
UDI-Public05708296086412
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20556905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/08/2023
02/08/2023
02/08/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/03/2023
05/03/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale